MAUDE Adverse Event Report: PERFUSION SYSTEMS SELECT SERIES; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS SELECT SERIES; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 72120
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual inspection of the cannula showed no evidence of any damage/cracks in the connector.The blue cap was removed by the customer and returned loose.The reason for return was undetermined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a select series straight tip arterial cannula, the customer reported that during the installation of the extracorporeal circulation the medical team noticed a leak on the upper part of the cannula.The plug that allows the cannula to be closed while waiting for the connection to the the extracorporeal circulation machine was noted to not be watertight; with the pressure, the patient's blood leaked out at this level. to prevent this, the cannula was clamped while waiting for the connection to the machine. there was no patient impact associated with this event.Additional information: the cannula was not heated or cooled prior to use.The damage was not in the location of the sutures.There was 40-50 ml of patient blood loss as a result of this leak.No transfusion was required as a result of this leak it was clarified that ¿this exposed the careers to an aes¿ meant that "the careers weren't really exposed to blood.The flow of blood was just flowing.".
 
Additional Manufacturer Narrative
Conclusion: after investigation the complaint is unconfirmed for leak from the upper part of the cannula.There was no observed damage to the device and performance testing indicated that the device functions as intended.The returned device was received with the blue peel away cap already removed from the device.The blue peel away cap is not intended to be watertight and is meant to allow air and blood to vent out of the cannula during priming and connection to the circuit.Visual inspection found the peel tab had been pulled away from the blue cap on the returned device.Additional inspection of the white cap and luer port connection found no signs of short shots, cracks, or splits.Following the component specification drawing for the connector a dimensional check was performed on the outer diameter of several of the connector barbs and overall length on a section of the connector end.Results found that the drawing referencing dimensions taken from the locations on the component were within tolerance.Functional testing was performed on the returned device by attaching the device to 3psi air and submerging the connector under water.No leaking was observed coming from the luer port portion of the connector on the device.It is unknown what may have caused this occurrence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Trends for issues with this device are monitored.Correction: device evaluation (h2.3), device returned to manufacturer (h2.3.2) and evaluation summary (h2.3.3) have been updated to yes as the device evaluation was provided in the initial report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
SELECT SERIES
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13498028
Report Number2184009-2022-00009
Device Sequence Number11825438
Product Code DWF
UDI-Device Identifier00643169485938
UDI-Public00643169485938
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K840002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2024
Device Model Number72120
Device Catalogue Number72120
Device Lot Number2021050505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight80 KG